MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ophthalmic artery segment aneurysm procedure, the operator established the access pathway using the subject guidewire and a microcatheter.After the microcatheter was delivered into the patient's anatomy, the subject guidewire was advanced through it.During the advancement, resistance was encountered when approximately half of the subject guidewire's length had been delivered, preventing further forward movement.The operator withdrew the subject guidewire and found that the distal end had broken off.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated d4 expiration date - added d4 gtin - updated there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was returned in two fragments roughly measuring 183.9cm and 15.3cm.The guidewires polytetrafluoroethylene (ptfe) coating was noted to be peeling at roughly 39cm.The core wire was seen through the distal tip dome of the distal fragment.The guidewire distal tip fragment was soaked in water for approx.2 minutes, no anomalies noted.Functional inspection was not conducted as the guidewire was broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that during the advancement, resistance was encountered when approximately half of the guidewire's length that had been delivered, preventing further forward movement.The operator withdrew the guidewire and found that the distal end had broken off.Additional information provided by customer indicated that the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The patient's anatomy was moderately tortuous.During analysis, the guidewire was returned in two fragments roughly measuring 183.9cm and 15.3cm.The guidewire ptfe coating was noted to be peeling at roughly 39cm.The guidewire distal tip fragment was soaked in water for approx.2 minutes, no anomalies noted.Given the event details, it is possible that the guidewire was fractured as it was torqued to overcome resistance through the moderately tortuous anatomy.As per the guidewire ifu: "never advance, auger, withdraw, or torque a guidewire which meets resistance.Resistance may be felt and/or observed under fluoroscopy by noting any buckling or prolapse of the guidewire tip.Excessive force against resistance may result in damage to the guidewire, such as separation of the guidewire tip, damage to the interventional device, and/or vessel perforation.Determine the cause of the resistance under fluoroscopy and take any necessary remedial action" an assignable cause of procedural factors will be assigned to the reported events: ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire difficult to advance¿ and as analyzed events: ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire difficult to advance¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.Based on the nature of the damage noted to the proximal ptfe coating, it is likely that this was caused due to interaction with the torque device either during the advancement attempt or during removal of the torque device after use.An assignable cause of handling damage will be assigned to the analyzed event: ¿guidewire ptfe coating peeling¿.
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 200-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22359016
Report Number3012931345-2025-00111
Device Sequence Number15453064
Product Code DQX
UDI-Device Identifier07613252186922
UDI-Public(01)07613252186922(17)270219(10)0000792322
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00313010
Device Lot Number0000792322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XT27 MICROCATHETER (STRYKER).
Patient Age65 YR
Patient SexFemale
Patient RaceAsian